MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 12MM6CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 12MM6CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401206S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A powerflex pro balloon catheter (bc) ruptured and the device separated in the body.The doctor opened the leg and removed the separated piece of the powerflex pro.The patient was not injured.After the stent deployment, a powerflex pro was used to post dilate a stent that was already placed in with restenosis.The powerflex pro was inserted and inflated; however, it burst.When the doctor tried to remove it, it got stuck so the doctor pulled it and the shaft broke in the body.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The contrast media used is unknown but the contrast to saline ratio is 50/50.The product was returned for analysis.One non-sterile unit of powerflex pro 12mm x 6cm 80cm bc was returned.Per visual analysis it was noted that the balloon presented an axial burst combined with a radial separation at 6.7cm from the distal end and an inner body separation.No other issues were noted.Per sem analysis the internal surface did not reveal any evidence of damages.However, the external surface revealed evidence of scratch marks adjacent to the balloon ruptured areas and it¿s very likely that the same factors that caused the scratch marks on the balloon outer surface also contributed to the balloon axial burst found.The separated inner lumen surface revealed evidence of elongations surrounding the separation.These elongations could be related to an application of a force that induced a plastic deformation until separation.No other anomalies were noted.A device history record (dhr) review of lot 17535982 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿pta/ptca system separated - in-patient¿ were confirmed through analysis of the returned device.The exact cause of the events could not be determined during analysis.Based on the information available for review, vessel characteristics (although unknown) or procedural factors such as inflating within a previously deployed stent may have contributed to the burst as evidenced by abrasions noted on the outer surface during analysis.Handling factors may have contributed to the separation as evidenced by elongations noted at the area of separation consistent with the application of excessive force and the description of the doctor pulling the device because it got stuck.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the dhr review, the procedure films nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
It was reported that a power flex pro balloon rupture and the device separated in the body.The doctor opened the leg and removed the separated piece of the power flex pro.The patient was not injured.After the stent deployment, a power flex pro was used to post dilate a stent that was already placed in with restenosis.The power flex pro was inserted and inflated, however, it burst.When the doctor tried to remove it, it got stuck so the doctor pulled it and it broke in the body (the shaft of the pta).There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The brand of inflation device that was used is bsx.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The contrast media used is unknown but the contrast to saline ratio is 50/50.

Brand Name
POWERFLEXPRO 12MM6CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6377082
Report Number9616099-2017-00939
Device Sequence Number31096
Product Code LIT
UDI-Device Identifier20705032060193
UDI-Public20705032060193
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number4401206S
Device Catalogue Number4401206S
Device Lot Number17535982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Distributor Facility Aware Date02/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;